Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 9, NWS Flagstaff, AZ

May 4, 2010Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at May 4, 2010, 2:41 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 5, 2010, 12:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 4, 2010, 2:41 PM MST (21:41 UTC)
In effect from
May 5, 2010, 12:00 PM MST
Expired
May 5, 2010, 7:30 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2471 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WWUS75 KFGZ 042141
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
241 PM MST TUE MAY 4 2010

AZZ004-006-007-009-011>016-039-040-050945-
/O.NEW.KFGZ.WI.Y.0009.100505T1900Z-100506T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...DILKON
241 PM MST TUE MAY 4 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE WEDNESDAY AFTERNOON AND
  EVENING AS A STORM SYSTEM PASSES NORTH OF THE STATE.

* WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45
  MPH ARE EXPECTED.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.
  IN ADDITION...AREAS OF BLOWING DUST ARE POSSIBLE DURING THE MID
  AFTERNOON AND EARLY EVENING HOURS...PARTICULARLY ACROSS THE
  LITTLE COLORADO RIVER VALLEY INCLUDING INTERSTATE 40 WEST OF
  WINSLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
5 follow-up statements
457 
WWUS75 KFGZ 050518
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1018 PM MST TUE MAY 4 2010

AZZ004-006-007-009-011>016-039-040-051400-
/O.CON.KFGZ.WI.Y.0009.100505T1900Z-100506T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...DILKON
1018 PM MST TUE MAY 4 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST
WEDNESDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE WEDNESDAY AFTERNOON AND 
  EVENING AS A STORM SYSTEM PASSES NORTH OF THE STATE. 

* WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 
  MPH ARE EXPECTED. 

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. IN ADDITION...AREAS OF BLOWING DUST ARE POSSIBLE 
  DURING THE MID AFTERNOON AND EARLY EVENING HOURS...
  PARTICULARLY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING 
  INTERSTATE 40 WEST OF WINSLOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
712 
WWUS75 KFGZ 051142
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
442 AM MST WED MAY 5 2010

AZZ004-006-007-009-011>016-039-040-051945-
/O.CON.KFGZ.WI.Y.0009.100505T1900Z-100506T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...DILKON
442 AM MST WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE AND PEAK LATE WEDNESDAY
  AFTERNOON AND EVENING BEFORE SUNSET AS A STORM SYSTEM PASSES
  NORTH OF THE STATE.

* WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45
  MPH ARE EXPECTED EARLY AFTERNOON THEN INCREASING BY LATE
  AFTERNOON TO 20 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH...MAINLY
  NORTHWEST OF FLAGSTAFF.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.
  IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN VISIBILITY IS
  POSSIBLE DURING THE MID AFTERNOON AND EARLY EVENING HOURS...
  PARTICULARLY ACROSS THE LITTLE COLORADO RIVER VALLEY INCLUDING
  INTERSTATE 40 WEST OF WINSLOW AND NORTH TO HIGHWAY 15 FROM LEUPP
  TO AROUND DILKON. OTHER AREAS THAT MAY EXPERIENCE BLOWING DUST
  AND SAND WILL BE ALONG HIGHWAY 89 FROM GRAY MOUNTAIN TO THE TUBA
  CITY TURN OFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
496 
WWUS75 KFGZ 052013
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
113 PM MST WED MAY 5 2010

AZZ004-006-007-009-011>016-039-040-060300-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-100506T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...DILKON
113 PM MST WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE AND PEAK LATE WEDNESDAY 
  AFTERNOON AND EVENING BEFORE SUNSET AS A STORM SYSTEM PASSES 
  NORTH OF THE STATE. 

* WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH HAVE DEVELOPED WITH GUSTS
  AROUND 40 MPH. WINDS ARE EXPECTED TO CONTINUE INCREASING BY LATE
  AFTERNOON TO 20 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH...MAINLY
  EAST AND NORTHEAST OF FLAGSTAFF.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN 
  VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY 
  EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER 
  VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO 
  HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY 
  EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM 
  GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
047 
WWUS75 KFGZ 052229
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
329 PM MST WED MAY 5 2010

AZZ011>014-040-060300-
/O.NEW.KFGZ.WI.Y.0010.100506T1700Z-100507T0200Z/
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-100506T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON
329 PM MST WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE AND PEAK LATE WEDNESDAY
  AFTERNOON AND EVENING BEFORE SUNSET AS A STORM SYSTEM PASSES
  NORTH OF THE STATE. WINDY CONDITIONS WILL RETURN TO THE REGION ON
  THURSDAY MORNING...LASTING INTO THE EARLY EVENING HOURS.

* WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH HAVE DEVELOPED WITH GUSTS
  AROUND 40 MPH. WINDS ARE EXPECTED TO CONTINUE INCREASING BY LATE
  AFTERNOON TO 20 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH...MAINLY
  EAST AND NORTHEAST OF FLAGSTAFF. ON THURSDAY WINDY CONDITIONS
  ARE EXPECTED TO CONTINUE WITH SOUTHWEST WINDS OF 30 TO 35 MPH
  WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN 
  VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY 
  EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER 
  VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO 
  HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY 
  EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM 
  GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ017-060300-
/O.NEW.KFGZ.WI.Y.0010.100506T1700Z-100507T0200Z/
WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
329 PM MST WED MAY 5 2010

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE LATE THURSDAY MORNING
  BEFORE TAPERING OFF AROUND SUNSET.

* WINDS: SOUTH WINDS OF 30 TO 35 WITH GUSTS UP TO 45 MPH ARE
  EXPECTED ACROSS THE LITTLE COLORADO RIVER VALLEY AND
  VICINITY...ALONG WITH THE WHITE AND CHUSKA MOUNTAINS.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN 
  VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY 
  EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER 
  VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO 
  HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY 
  EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM 
  GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009-015-016-039-060300-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-100506T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...FLAGSTAFF
329 PM MST WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE AND PEAK LATE WEDNESDAY 
  AFTERNOON AND EVENING BEFORE SUNSET AS A STORM SYSTEM PASSES 
  NORTH OF THE STATE. 

* WINDS: SOUTHWEST WINDS OF 15 TO 25 MPH HAVE DEVELOPED WITH 
  GUSTS AROUND 40 MPH. WINDS ARE EXPECTED TO CONTINUE INCREASING 
  BY LATE AFTERNOON TO 20 TO 35 MPH WITH GUSTS FROM 45 TO 55 
  MPH...MAINLY EAST AND NORTHEAST OF FLAGSTAFF. 

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN 
  VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY 
  EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER 
  VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO 
  HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY 
  EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM 
  GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
142 
WWUS75 KFGZ 060230
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
730 PM MST WED MAY 5 2010

AZZ011>014-040-061030-
/O.CAN.KFGZ.WI.Y.0009.000000T0000Z-100506T0300Z/
/O.CON.KFGZ.WI.Y.0010.100506T1700Z-100507T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON
730 PM MST WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
THURSDAY...
...WIND ADVISORY FOR WEDNESDAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM
MST THURSDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE AND PEAK AGAIN THURSDAY
  MORNING...LASTING INTO THE EARLY EVENING HOURS.

* WINDS: WINDY CONDITIONS ARE EXPECTED TO DEVELOP AGAIN THURSDAY
  MORNING WITH SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO
  45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN 
  VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY 
  EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER 
  VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO 
  HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY 
  EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM 
  GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009-015-016-039-060330-
/O.CAN.KFGZ.WI.Y.0009.000000T0000Z-100506T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...FLAGSTAFF
730 PM MST WED MAY 5 2010

...WIND ADVISORY FOR WEDNESDAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING. 

$$

AZZ017-061030-
/O.CON.KFGZ.WI.Y.0010.100506T1700Z-100507T0200Z/
WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
730 PM MST WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
THURSDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE LATE THURSDAY MORNING 
  BEFORE TAPERING OFF AROUND SUNSET. 

* WINDS: SOUTH WINDS OF 30 TO 35 WITH GUSTS UP TO 45 MPH ARE 
  EXPECTED ACROSS THE LITTLE COLORADO RIVER VALLEY AND 
  VICINITY... ALONG WITH THE WHITE AND CHUSKA MOUNTAINS. 

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. IN ADDITION...PATCHY BLOWING DUST AND REDUCTION IN 
  VISIBILITY IS POSSIBLE DURING THE MID AFTERNOON AND EARLY 
  EVENING HOURS... PARTICULARLY ACROSS THE LITTLE COLORADO RIVER 
  VALLEY INCLUDING INTERSTATE 40 WEST OF WINSLOW AND NORTH TO 
  HIGHWAY 15 FROM LEUPP TO AROUND DILKON. OTHER AREAS THAT MAY 
  EXPERIENCE BLOWING DUST AND SAND WILL BE ALONG HIGHWAY 89 FROM 
  GRAY MOUNTAIN TO THE TUBA CITY TURN OFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 4, 2:40 PM MST, 1 minute earlier.

Area forecast discussion, May 4, 2:40 PM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
240 PM MST TUE MAY 4 2010

.SYNOPSIS...EXPECT MOSTLY CLEAR SKIES AND ABOVE NORMAL HIGH
TEMPERATURES INTO THE COMING WEEKEND. OTHERWISE...BREEZY AFTERNOON
WINDS WILL PERSIST FOR MUCH OF THE WEEK...WITH THE WINDIEST DAY
EXPECTED ON WEDNESDAY.

&&

.DISCUSSION...THE STORM TRACK WILL REMAIN NORTH OF THE STATE INTO
THE WEEKEND...WITH DRY WEST-SOUTHWESTERLY FLOW ALOFT ANTICIPATED
ALONG WITH MOSTLY CLEAR SKIES. THE UPPER RIDGE PEAKED TODAY...AND
TEMPERATURES RESPONDED WITH THE FIRST 70+ DEGREE READING OF THE
SPRING OBSERVED THIS AFTERNOON AT FLAGSTAFF. THESE WARM TEMPERATURES
WILL PERSIST INTO THE COMING WEEKEND...WITH OCCASIONALLY BREEZY
DAYTIME WINDS THROUGH THE PERIOD. THE WINDIEST DAY IS ANTICIPATED TO
BE ON WEDNESDAY...WHEN A LOW PRESSURE SYSTEM WILL PASS BY TO OUR
NORTH. SOUTHWEST WINDS OF 20-30 MPH GUSTING TO 40-45 MPH ARE
LIKELY...AND A WIND ADVISORY HAS BEEN ISSUED ALONG/NORTH OF THE
MOGOLLON RIM. THE WINDS MAY LEAD TO SOME BLOWING DUST ONCE AGAIN
EAST OF FLAGSTAFF...BUT THIS IS CURRENTLY NOT EXPECTED TO BE AS
EXTENSIVE AS LAST WEDNESDAYS BLOWING DUST EVENT. IT SHOULD STAY
BREEZY WEDNESDAY NIGHT...KEEPING OVERNIGHT LOWS MILD.

EXTENDED RANGE MODELS INDICATE THE NEXT THREAT FOR A PRECIPITATION-
GENERATING STORM SYSTEM EARLY NEXT WEEK. WE WILL SHOW A COOLING
TREND AND A SLIGHT CHANCE OF SHOWERS IN THE FORECAST STARTING SUNDAY
NIGHT AND CONTINUING THROUGH AT LEAST TUESDAY. THERE MAY BE ANOTHER
ROUND OF WINDY CONDITIONS AT SOME POINT EARLY NEXT WEEK...ALONG WITH
A RETURN OF BELOW NORMAL TEMPERATURES.

&&

.AVIATION...FOR THE 00Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR
THE NEXT 24 HOURS. W-SW WINDS OF 10-20 KTS WILL DIMINISH AFTER 02Z.
BY 18Z WEDNESDAY...SW WINDS OF 15-25 KTS WITH GUSTS OF 30 TO 40 KTS
WILL DEVELOP AND CONTINUE THROUGH THE AFTERNOON. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...LOW PRESSURE MOVING THROUGH THE GREAT BASIN
WEDNESDAY WILL CAUSE INCREASED WINDS AND CONTINUED WARM AND DRY
CONDITIONS. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WEDNESDAY WITH
GUSTS FROM 30 TO 40 MPH. IN ADDITION...EXPECT MINIMUM RELATIVE
HUMIDITY VALUES OF 10 TO 15 PERCENT IN THE HIGHER ELEVATIONS...AND 5
TO 10 PERCENT IN THE LOWER ELEVATIONS. BY THURSDAY...THE LOW
PRESSURE TROUGH WILL HAVE MOVED FAR ENOUGH EAST FOR WEST TO
SOUTHWEST WINDS TO DECREASE OVER MUCH OF NORTHERN ARIZONA...HOWEVER
15 TO 25 MPH WINDS WILL CONTINUE FROM AROUND FLAGSTAFF
EASTWARD...WHILE AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL RANGE
FROM AROUND 8 TO 16 PERCENT.

FRIDAY THROUGH SUNDAY...A WEAK HIGH PRESSURE RIDGE WILL REMAIN OVER
THE AREA THROUGH THE PERIOD. EXPECT SEASONABLE DAYTIME TEMPERATURES
WITH BREEZY SOUTHWEST AFTERNOON WINDS OF 15 TO 25 MPH. DAYTIME
RELATIVE HUMIDITY VALUES OF AROUND 10 TO 15 PERCENT ARE
EXPECTED.

&&

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY WEDNESDAY NOON TO 8
PM MST FOR AZ ZONES AZZ004-006-007-009-011>016-039-040.

&&

PUBLIC.........................JJ
AVIATION/FIRE WEATHER..........DJO

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, May 4, 2:41 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
241 PM MST TUE MAY 4 2010

AZZ004-006-007-009-011>016-039-040-050700-
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
241 PM MST TUE MAY 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS WILL DEVELOP WEDNESDAY AFTERNOON AS A STORM
SYSTEM PASSES WELL NORTH OF THE STATE. SOUTHWEST WINDS OF 20 TO 30
MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. THE WINDS MAY CAUSE
LOCALIZED BLOWING DUST OVER THE VALLEYS OF EAST CENTRAL AND
NORTHEAST ARIZONA. A WIND ADVISORY HAS BEEN ISSUED FOR WEDNESDAY
AFTERNOON AND EVENING.

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.